MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAF08050
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after successfully deploying a stent graft in a tight stenosis in the cephalic arch of a right upper arm fistula; the health care provider (hcp) allegedly didn't retract the delivery system tip into the inner catheter prior to retrieving the device.Reportedly, during retrieval the tip of the delivery system became lodged in the stent graft and the tip detached.The hcp unsuccessfully attempted to retrieve the tip with a guide wire.The hcp determined to leave the tip behind as there was good blood flow.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Visual/microscopic inspection: flair endovascular stent graft was returned; however, inner product packaging sleeve and label were not returned.The safety clip was missing upon receipt of the sample.The tuohy borst adapter was tight and the two-way stop cock was open.The stent graft was found to be released and was not returned with the delivery system.The distal tip and marker band were not returned with the delivery system.The inner catheter was exposed 11 mm past the distal end of the returned delivery system and noted to be kinked throughout.The detachment point was examined under 10x and the break appeared to be uneven.The returned portion of the delivery system had a bend in the metal rod connecting the hand grip and y-injection adapter.No other anomalies were noted to the returned delivery system.Functional/performance evaluation: functional/performance evaluation could not be performed base on sample conditions.Medical records review: medical records were not provided.Image/photo review: based on the images provided, angioplasty was performed for a tight stenosis in the cephalic vein, can be confirmed.Based on the images provided, a vascular stent was deployed successfully at the location of the stenosed cephalic vein, can be confirmed.Based on the images provided, a marker band was identified in the middle of the vascular stent, can be confirmed.Based on the images provided, it is unknown if the marker band was trapped between the vascular stent and vessel wall, or of the marker band was located within side of the vascular stent post deployment.Conclusion: the investigation is confirmed for detachment, as a portion of the inner catheter including the atraumatic tip was not returned with the rest of the delivery system.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.The distal end of the flared configuration devices are approximately 4 mm larger in diameter than the body section.Precautions: faulty placement techniques may lead to failure in stent graft deployment.Do not kink the delivery system.The delivery system can function only after the red safety clip has been pulled off and the tuohy-borst valve is loosened.This should not be done until the stent graft is positioned across the lesion and is ready to be deployed.The safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Potential complications and adverse events: delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key5922175
Report Number2020394-2016-00828
Device Sequence Number13646681
Product Code MIH
UDI-Device Identifier04049519008837
UDI-Public(01)04049519008837(17)190513(10)ANAS1251
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2019
Device Catalogue NumberFAF08050
Device Lot NumberANAS1251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/01/2016
Supplement Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR